Jump to content
ACN Latitudes Forums

Recommended Posts

  • 2 weeks later...

was cipro activating for your child and keep them up at night? does it get better after a couple of days?

 

Wilma Jenks I swear we are following the same treatment plan for our kids and they are having the same (or similar enough) treatment responses. Yes, my ds15 was on Cipro for his Bartonella for a total of 2 weeks in December 2011. He could not tolerate it. He had a PANDAS flare up while on Rifampin and Azithromycin the last week of November 2011 (he was exposed to strep at school). We switched the Azith to Cipro and the PANDAS symptoms (obvious OCD) went away within a week. But, he started having a chocking tic, some facial grimacing, and he also became "paranoid" (his word). We switched the Cipro to Clindamycin 600mg BID. He then had a big Herxheimer for all his Bartonella symptoms. We then decreased his Clindamycin down to 300 mg BID. Things got better for a week but I think this Bartonella is currenlty Herxing on a weekly basis and the psychiatric symptoms are tough to manage. Throughout everything, he remains on continuous Rifampin 600mg at bedtime. He is still having lots of psychiatric symptoms and we are trying to find the right psych medication that will support him through treatment for Bartonella. Fortunately, he can sleep. He takes Lyrica for that. That's all I have to share right now. We are in the middle of figuring things out right now. If we get these psychiatric symptoms settled down I'll let you know what helped.

 

But, yes, in answer to your question: Cipro caused a number of neuro-psych symptoms for our child. It lowers the seizure threshold in susceptible people and can cause a number of other side effects. It can be a difficult drug for some people to handle.

Link to post
Share on other sites

was cipro activating for your child and keep them up at night? does it get better after a couple of days?

 

Wilma Jenks I swear we are following the same treatment plan for our kids and they are having the same (or similar enough) treatment responses. Yes, my ds15 was on Cipro for his Bartonella for a total of 2 weeks in December 2011. He could not tolerate it. He had a PANDAS flare up while on Rifampin and Azithromycin the last week of November 2011 (he was exposed to strep at school). We switched the Azith to Cipro and the PANDAS symptoms (obvious OCD) went away within a week. But, he started having a chocking tic, some facial grimacing, and he also became "paranoid" (his word). We switched the Cipro to Clindamycin 600mg BID. He then had a big Herxheimer for all his Bartonella symptoms. We then decreased his Clindamycin down to 300 mg BID. Things got better for a week but I think this Bartonella is currenlty Herxing on a weekly basis and the psychiatric symptoms are tough to manage. Throughout everything, he remains on continuous Rifampin 600mg at bedtime. He is still having lots of psychiatric symptoms and we are trying to find the right psych medication that will support him through treatment for Bartonella. Fortunately, he can sleep. He takes Lyrica for that. That's all I have to share right now. We are in the middle of figuring things out right now. If we get these psychiatric symptoms settled down I'll let you know what helped.

 

But, yes, in answer to your question: Cipro caused a number of neuro-psych symptoms for our child. It lowers the seizure threshold in susceptible people and can cause a number of other side effects. It can be a difficult drug for some people to handle.

 

*RNMom- can I please ask you: Have you seen children under 12-

(my dd6) prescribed Cipro?

I know you and Wilma have older children-

My dd6 and myself are both on Cipro/Rifampin combo, about 2-3 weeks in-

long story short, my dd6 saw a new Ped. Friday - he was really taken aback she was on Cipro- yes, we had the whole Lyme/Bart. discussion,

but the Ped.'s very serious reaction to this antibiotic disturbed me.

She has no 'pain' from it, yes, to the 'pandas' die off symptoms. Impulsiveness to trouble bad vocal tic's, etc. come over here.

 

For me, the Cipro/Rifampin is definitely keeping me up at night- neck pain, headaches. I am asking for sleep help next appt. I can't get passed 4 hours in a row, toss and turn the rest.

Detoxing with what we have here.

I don't seem to have the psych. symptoms.

Thanks for any feedback- I am worried about dd6 on this...

Link to post
Share on other sites

Well, I pulled her off Cipro today and replaced it with Azith.

(with the Rifampin)

We see LLMD in a week, nothing has really gone according to plan these last 5 weeks as we had 2 different viral illnesses move in.

Off to another long drive today for both of us to get some alternative testing done on both of us.

 

Just an update in case anyone is interested!

Link to post
Share on other sites

Well, I pulled her off Cipro today and replaced it with Azith.

(with the Rifampin)

We see LLMD in a week, nothing has really gone according to plan these last 5 weeks as we had 2 different viral illnesses move in.

Off to another long drive today for both of us to get some alternative testing done on both of us.

 

Just an update in case anyone is interested!

How did you make out with your testing?

Link to post
Share on other sites

Thanks for asking, it was very interesting!

 

Dd came back with neurotransmitters way out of whack, and overgrowth of yeast (again)

and with her behavior as of late, seems real spot on, for sure.

 

I came back 'wasted' (lol, but not really)

Anemic, not converting fats at all to energy, no B-12 of any form in sight, or folate (thought I'd been supplementing okay, but apparently not, or I've run on empty for so long)

Said this detox pathway was 'a mess' or something like that. My adrenals also shot.

I also came back with Macrons, so started dd's BEG spray.

 

It really hit right with me. Unfortunately though, I just spent another fortune on new supplements, which were also recommended

(not sold through them at all, bought them online this morning from my own source)

to try and help combat/fix all of this.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...